Alert archive / Mississippi / Flash Flood Warnings in 2007

Flash Flood Warning 42, NWS Memphis, TN

May 15, 2007Coahoma County, Mississippi

NWS Memphis, TN issued this flash flood warning at May 15, 2007, 1:28 PM CDT for Coahoma County, Mississippi. It was in force for 2 hr. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
May 15, 2007, 1:28 PM CDT (18:28 UTC)
Expired
May 15, 2007, 3:30 PM CDT
In force
2 hr
Issued by
NWS Memphis, TN
Area
Whole counties

County Coahoma County, MS

The radar

The Memphis radar (KNQA), 141 km from the middle of the area, began a volume at 18:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 15, 2:15 PM CDTFLASH FLOODClarksdale, MSSEVERAL STREETS WERE REPORTED FLOODED IN RESIDENTIAL AREAS IN CLASKSDALE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 6.5 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2007-05-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 29 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2007-05-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
29 J/kg
Mixed-layer CIN
-167 J/kg
Mixed-layer LCL
1783 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
-2 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KMEG 151828
FFWMEG
MSC027-152030-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
128 PM CDT TUE MAY 15 2007

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  COAHOMA COUNTY IN NORTHWEST MISSISSIPPI...

* UNTIL 330 PM CDT

* AT 128 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  VERY HEAVY RAIN OVER THE WARNED AREA. OVER THE PAST HOUR DOPPLER
  RADAR ESTIMATES THAT 2 TO 4 INCHES OF RAINFALL HAS FALLEN ACROSS
  THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO KINGS...
  JONESTOWN AND CLARKSDALE.

.ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE 
WARNED AREA.

.EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

LAT...LON 3440 9041 3410 9045 3413 9077 3442 9059

$$
1 follow-up statement
000 
WGUS74 KMEG 151928
FFSMEG

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
226 PM CDT TUE MAY 15 2007

MSC027-152030-
COAHOMA MS-
226 PM CDT TUE MAY 15 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 330 PM CDT FOR
COAHOMA COUNTY...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES UP TO 4 INCHES OF 
RAIN HAS FALLEN OVER PARTS OF COAHOMA COUNTY. 

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO KINGS AND
JONESTOWN.

.DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

LAT...LON 3440 9041 3410 9045 3413 9077 3442 9059

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at May 15, 11:03 AM CDT, 2 hours 25 minutes earlier.

Area forecast discussion, May 15, 11:03 AM CDT, 2 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
1103 AM CDT TUE MAY 15 2007

.DISCUSSION...

STRONG SOUTHERLY WINDS HAVE TRANSPORTED HIGHER DEW POINTS INTO THE
REGION...ESPECIALLY OVER THE CENTRAL PORTIONS OF THE FORECAST
AREA. SOME DEW POINT VALUES ARE NEAR 70 DEGREES. DAYTIME
TEMPERATURES WILL PROBABLY REACH THEIR FORECAST HIGHS.

THE FRONTAL BOUNDARY WAS CURRENTLY STRETCHED FROM WESTERN
ILLINOIS TO NORTHWESTERN ARKANSAS. SOME THUNDERSTORMS HAVE ALREADY
DEVELOPED OVER WESTERN ARKANSAS. ALL THE MODELS AGREE THAT THE
FRONT WILL PROGRESS VERY LITTLE EASTWARD TODAY. THIS POSES A
CHALLENGE TO WHEN THE CONVECTION BEGINS ACROSS THE FORECAST AREA.
STORMS MAY BEGIN LATER THIS AFTERNOON AND PERSIST INTO EARLY
EVENING.

UPDATE TO REMOVE MORNING WORDING AND ADJUST THE TIMING OF
THUNDERSTORM DEVELOPMENT. UPDATE WILL BE OUT SHORTLY.

&&

.PREV DISCUSSION... /ISSUED 156 AM CDT TUE MAY 15 2007/

DISCUSSION...

A RETURN TO SOUTHERLY WINDS TODAY WILL HELP BRING AN INCREASE IN
MOISTURE TO THE ENTIRE MIDSOUTH. DEWPOINTS ARE EXPECTED TO CLIMB WELL
INTO THE 60S BY THIS AFTERNOON. EXPECT ISOLATED TO SCATTERED SHOWERS
AND THUNDERSTORMS TO DEVELOP TODAY DUE TO THE INCREASE IN MOISTURE
AND DAYTIME HEATING. CURRENT SFC ANALYSIS ALREADY SHOWS MID 60
DEWPOINTS REACHING INTO PORTIONS OF NORTHEAST MISSISSIPPI WHICH HAS
HELPED TO SET OFF AN ISOLATED THUNDERSTORMS OVER CALHOUN COUNTY.
WILL GO WITH A 20 TO 30 POP ACROSS THE CWA. HIGHS WILL BE IN THE MID
TO UPPER 80S.

BY TONIGHT...A COLD FRONT WILL APPROACH THE CWA FROM THE NORTHWEST.
A LINE OF SHOWERS AND THUNDERSTORMS IS EXPECTED TO ACCOMPANY THE
FRONT INTO THE AREA. EXPECT LINE OF STORMS/FRONT TO BEGIN ENTERING INTO
NORTHEAST ARKANSAS DURING THE LATE AFTERNOON TO EARLY EVENING HOURS.
INITIAL THUNDERSTORMS ALONG THE LINE MAY BECOME SEVERE AS THE
ATMOSPHERE WILL BE UNSTABLE DUE TO ABUNDANT HEATING THROUGHOUT THE
DAY. CAPE VALUES WILL REACH INTO THE 2500 J/KG RANGE WITH LI VALUES
AROUND -4. THE MAIN THREAT FROM THE SEVERE THUNDERSTORMS WILL BE
LARGE HAIL AND DAMAGING WINDS. AFTER SUNSET...STORMS WILL BEGIN TO
DIMINISH IN INTENSITY DUE TO THE LOSS OF HEATING OF THE DAY.

WEDNESDAY...COLD FRONT WILL CONTINUE TO MOVE THROUGH THE
SOUTHEASTERN PORTIONS OF THE CWA DURING THE MORNING HOURS. FRONT
SHOULD EXIT CWA BY MID-DAY. HIGH PRESSURE WILL QUICKLY BUILD INTO
THE AREA BEHIND THE FRONT. TEMPERATURES WILL BE COOLER WITH HIGHS IN
THE MID 70S.

WEDNESDAY NIGHT...HIGH PRESSURE WILL REMAIN OVER THE AREA. EXPECT
MOSTLY CLEAR SKIES WITH LOWS IN THE 50S.

THURSDAY...A STRONG SHORTWAVE WILL MOVE INTO MIDDLE TENNESSEE. THIS
MAY BRING AN INCREASE IN CLOUDS AND ISOLATED SHOWERS TO PORTIONS
OF WEST TENNESSEE. OTHERWISE REST OF CWA SHOULD BE DRY. HIGHS WILL
BE IN THE MID TO UPPER 70S.

THURSDAY NIGHT THROUGH MONDAY...BEAUTIFUL WEATHER SHAPING UP FOR THE
END OF THE WEEK INTO THE WEEKEND. HIGH PRESSURE WILL BE OVER THE
MIDSOUTH KEEPING TEMPERATURES NEAR NORMAL WITH HIGHS AROUND 80 AND
LOWS AROUND 60. SKIES WILL BE CLEAR. THIS WEATHER WILL CONTINUE INTO
MONDAY AS WELL.

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  88  61  75  56 /  30  70  30  10
MKL  87  60  73  46 /  30  70  30  10
JBR  88  58  74  51 /  50  60  10  10
TUP  86  64  75  51 /  20  50  50  10

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&

AC
Hazardous weather outlook, May 15, 3:44 AM CDT, 9 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
344 AM CDT TUE MAY 15 2007

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-161100-
ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-
MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
344 AM CDT TUE MAY 15 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

A COLD FRONT WILL MOVE INTO THE MIDSOUTH LATE THIS AFTERNOON INTO
THE OVERNIGHT HOURS. SHOWERS AND THUNDERSTORMS WILL DEVELOP AHEAD
OF THE FRONT. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS
NORTHWEST OF A FORREST CITY ARKANSAS TO PARIS TENNESSEE LINE. THE
BEST TIMING FOR SEVERE WEATHER WILL BE BETWEEN 4 PM AND MIDNIGHT
CDT. DAMAGING WINDS AND LARGE HAIL WILL BE THE MAIN THREAT FROM
THE STORMS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON INTO THE EVENING.

KRM

In the hours before

Special weather statement, May 15, 12:28 PM CDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1228 PM CDT TUE MAY 15 2007

MSZ010-011-151800-
COAHOMA MS-QUITMAN MS-
1228 PM CDT TUE MAY 15 2007

THIS SIGNIFICANT WEATHER ALERT IS FOR...COAHOMA AND QUITMAN COUNTIES.

A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL WAS LOCATED
NEAR CLARKSDALE AT 1228 PM CDT...MOVING NORTHEAST AT 15 MPH.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS
THUNDERSTORM.

THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.

PEOPLE IN COAHOMA AND QUITMAN COUNTIES...INCLUDING THE CITY OF
CLARKSDALE...SHOULD MONITOR THIS STORM CLOSELY..
Special weather statement, May 15, 12:35 PM CDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1235 PM CDT TUE MAY 15 2007

MSZ007-008-151800-
TUNICA MS-TATE MS-
1235 PM CDT TUE MAY 15 2007

THIS SIGNIFICANT WEATHER ALERT IS FOR...TATE AND TUNICA COUNTIES.

A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL WAS LOCATED 6
MILES SOUTH OF LITTLE TEXAS AT 1235 PM CDT...MOVING NORTHEAST AT 15
MPH.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS
THUNDERSTORM.

THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.

PEOPLE IN TATE AND TUNICA COUNTIES SHOULD MONITOR THIS STORM
CLOSELY..
Special weather statement, May 15, 12:42 PM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1242 PM CDT TUE MAY 15 2007

ARZ049-151815-
LEE AR-
1242 PM CDT TUE MAY 15 2007

THIS SIGNIFICANT WEATHER ALERT IS FOR...LEE COUNTY.

A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL WAS LOCATED 13
MILES SOUTHWEST OF BRICKEYS AT 1242 PM CDT...MOVING NORTHEAST AT 15
MPH.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS
THUNDERSTORM.

THIS STORM IS NOT EXPECTED TO BECOME SEVERE AND NO WARNINGS ARE
ANTICIPATED.

PEOPLE IN LEE COUNTY SHOULD MONITOR THIS STORM CLOSELY..
Special weather statement, May 15, 1:20 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
120 PM CDT TUE MAY 15 2007

MSZ007-008-010-011-151845-
TUNICA MS-TATE MS-COAHOMA MS-QUITMAN MS-
120 PM CDT TUE MAY 15 2007

THIS SIGNIFICANT WEATHER ALERT IS FOR...COAHOMA...QUITMAN...TATE AND
TUNICA COUNTIES.

A CLUSTER OF STRONG THUNDERSTORMS PRODUCING PEA TO DIME SIZE HAIL
ARE LOCATED AROUND THE SENATOBIA...TUNICA AND CLARKSDALE AREAS.
THESE STORMS ARE MOVING NORTHEAST AT 15 MPH.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO LIKELY WITH THESE
THUNDERSTORMS.

THESE STORM ARE NOT EXPECTED TO BECOME SEVERE.

PEOPLE IN COAHOMA...QUITMAN...TATE AND TUNICA COUNTIES...INCLUDING
THE CITY OF CLARKSDALE...SHOULD MONITOR THIS STORM CLOSELY..

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 15, 6:58 PM CDTSevere Thunderstorm WarningMEGTunica32 min

Nearby

Flash Flood Warnings in Mississippi, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.